Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 337, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Dec 10, 2004, 12:20 PM CST for 9 counties in Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2004, 12:20 PM CST (18:20 UTC)
- Expired
- Dec 10, 2004, 1:00 PM CST
- In force
- 40 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, Davidson County, TN, Macon County, TN, Rutherford County, TN, Sumner County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 32 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 101820 CCA
SVROHX
TNC003-015-031-037-111-149-165-169-189-101900-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1209 PM CST FRI DEC 10 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEDFORD COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF SHELBYVILLE
CANNON COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF WOODBURY
COFFEE COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF MANCHESTER
EASTERN DAVIDSON COUNTY IN TENNESSEE
WESTERN MACON COUNTY IN TENNESSEE
RUTHERFORD COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF MURFREESBORO
SUMNER COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF GALLATIN
TROUSDALE COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF HARTSVILLE
WILSON COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF LEBANON
* UNTIL 100 PM CST
* AT 1201 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SCATTERED THUNDERSTORMS...SOME SEVERE...WITH LARGE HAIL...
EXTENDING FROM NEAR PORTLAND...TO JUST EAST OF NASHVILLE...TO JUST
EAST OF LEWISBURG...ON THE MARSHALL...BEDFORD COUNTY BORDER.
* BY 1230 PM THE SEVERE THUNDERSTORMS WILL BE NEAR...
GALLATIN
MOUNT JULIET
MURFREESBORO
AND SHELBYVILLE
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3634 8674 3614 8669 3591 8667 3550 8666
3504 8660 3512 8623 3541 8596 3609 8606
3630 8617 3640 8608 3665 8607 3665 8649
$$
DRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 10:47 AM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Dec 10, 10:47 AM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION. NATIONAL WEATHER SERVICE NASHVILLE TN 1047 AM CST FRI DEC 10 2004 ..DISCUSSION...EARLIER RADAR ECHOES HAVE EITHER EXITED THE MID STATE OR DISSIPATED. ALTHOUGH SKIES REMAIN CLOUDY THIS HOUR, WITH A NEARLY SOLID OVERCAST DECK EXTENDING FAR UPSTREAM, TEMPERATURES HAVE EDGED UPWARDS INTO THE 51-54 DEGREE RANGE. THUS HAVE LOWERED POPS TO SCATTERED AND RAISED AFTERNOON HIGHS TO THE MID 50S. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
Hazardous weather outlook, Dec 10, 9:13 AM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 913 AM CST FRI DEC 10 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-102200- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 913 AM CST FRI DEC 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL MOVE SOUTH TODAY...FROM THE MIDWEST INTO THE OHIO VALLEY...AND BRING SOME COLD ATMOSPHERIC TEMPERATURES WITH IT. A FEW THUNDERSTORMS COULD DEVELOP IN THIS COLD ENVIRONMENT AND PRODUCE HAIL. MOST HAIL WILL PROBABLY BE SMALL. HOWEVER... IT IS POSSIBLE A STORM OR TWO COULD PRODUCE LARGE HAIL...OF PENNY SIZE OR LARGER. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... NO ACTIVATION IS EXPECTED. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 11:44 AM CST | Severe Thunderstorm Warning | OHX | Jackson, Overton | 61 min |
| Dec 10, 12:14 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Davidson, Macon, Rutherford and 3 more | 46 min |
| Dec 10, 1:04 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Grundy, Macon and 6 more | 86 min |
| Dec 10, 1:15 PM CST | Severe Thunderstorm Warning | OHX | Fentress | 60 min |
| Dec 10, 1:55 PM CST | Severe Thunderstorm Warning | OHX | Clay, Pickett | 50 min |
| Dec 10, 2:08 PM CST | Severe Thunderstorm Warning | OHX | White | 52 min |
| Dec 10, 2:23 PM CST | Severe Thunderstorm Warning | OHX | Putnam | 52 min |
| Dec 10, 2:32 PM CST | Severe Thunderstorm Warning | OHX | Grundy | 58 min |
| Dec 10, 2:44 PM CST | Severe Thunderstorm Warning | OHX | Pickett | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.